Alert archive / Tennessee / Heat Advisories in 2012

Heat Advisory 3, NWS Morristown, TN

July 5, 20129 counties in Tennessee

NWS Morristown, TN issued this heat advisory at Jul 5, 2012, 1:50 PM CDT for 9 counties in Tennessee. It took effect at Jul 6, 2012, 11:00 AM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Jul 5, 2012, 1:50 PM CDT (18:50 UTC)
In effect from
Jul 6, 2012, 11:00 AM CDT
Expired
Jul 6, 2012, 3:00 AM CDT
In force
Issued by
NWS Morristown, TN

Counties Bledsoe County, TN, Bradley County, TN, Hamilton County, TN, Marion County, TN, McMinn County, TN, Meigs County, TN, Polk County, TN, Rhea County, TN, Sequatchie County, TN

The radar

The Northeast Alabama radar (KHTX), 107 km from the middle of the area, began a volume at 18:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.8 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2012-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1407 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2012-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1407 J/kg
Mixed-layer CIN
-126 J/kg
Mixed-layer LCL
1485 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this heat advisory went out at Jul 5, 1:15 PM CDT, 35 minutes earlier.

Area forecast discussion, Jul 5, 1:15 PM CDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
215 PM EDT THU JUL 5 2012

.SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)...CURRENT SURFACE
ANALYSIS SHOWS A HOT...HUMID...AND STAGNANT AIR MASS OVER THE
REGION...WITH A VERY UNSTABLE AIR MASS OVER THE FORECAST AREA. MODEL
SOUNDINGS ALSO REVEAL AN AIR MASS THAT IS VERY CONDUCIVE TO
PRODUCING STRONG WIND GUSTS...EVIDENCED BY AN INVERTED-V PROFILE IN
THE BOUNDARY LAYER AND A DEEP MID-LEVEL DRY LAYER. THUS...IT APPEARS
THAT THE CURRENT COMPLEX OF STORMS MOVING SOUTHWARD FROM THE OHIO
RIVER VALLEY COULD PRODUCE A WIDESPREAD WIND EVENT WITH LOCALLY
HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING. OTHERWISE...
MODELS INDICATE THAT THE UPPER-LEVEL HIGH OVER THE CENTRAL PLAINS
WILL BUILD FARTHER EASTWARD OVER THE WEEKEND...WITH TEMPS REMAINING
WELL ABOVE NORMAL AND DIURNAL SCATTERED CONVECTION DEVELOPING EACH
DAY. AS FOR TEMPS...WILL GENERALLY TREND TOWARDS A PERSISTENCE
FORECAST THROUGH SATURDAY NIGHT...AND WILL REISSUE THE HEAT ADVISORY
FOR SOUTHEAST TN FOR TOMORROW SINCE HEAT INDICES WILL AGAIN REACH
AROUND 105 DEGREES IN THE AFTERNOON.

.LONG TERM (SUNDAY THROUGH THURSDAY)...MAIN CONCERN DURING THE
EXTEND CONTINUES TO BE TIMING AND POSITION OF AN APPROACHING COLD
FRONT.  THE FRONT IS EXPECTED TO MOVE IN AROUND THE SUNDAY/MONDAY
TIME FRAME... THEN STALL JUST SOUTH AND EAST OF THE REGION FOR
TUESDAY AND CONTINUE TO EFFECT AREA WEATHER THROUGH THE REST OF THE
EXTENDED.  AS A RESULT...WILL SEE A RATHER UNSETTLED EXTENDED PERIOD
WITH A CHANCE OF CONVECTION MOST DAYS.  BEST CHANCE WILL BE AS THE
FRONT MOVES INTO THE AREA.  CURRENT MODEL RUNS BRING THE FRONT AND
THE BEST CHANCE OF CONVECTION IN ON MONDAY AND HAVE INCREASED POPS
TO LIKELY FOR THIS PERIOD.
&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN   72 100  73 100  73 /  40  20  20  20  20
KNOXVILLE AIRPORT, TN     70  98  71  98  71 /  40  20  20  20  20
OAK RIDGE, TN             71  98  72  98  72 /  40  20  20  20  20
TRI CITIES AIRPORT, TN    68  96  69  96  69 /  40  20  20  20  20
&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...HEAT ADVISORY UNTIL 9 PM EDT /8 PM CDT/ THIS EVENING FOR THE
     FOLLOWING ZONES: BLEDSOE...BRADLEY...HAMILTON...MARION...
     MCMINN...MEIGS...RHEA...SEQUATCHIE...WEST POLK.

     HEAT ADVISORY FROM NOON EDT /11 AM CDT/ TO 9 PM EDT /8 PM CDT/
     FRIDAY FOR THE FOLLOWING ZONES: BLEDSOE...BRADLEY...
     HAMILTON...MARION...MCMINN...MEIGS...RHEA...SEQUATCHIE...
     WEST POLK.

VA...NONE.
&&

DMG/MJB
Hazardous weather outlook, Jul 5, 8:20 AM CDT, 5 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MORRISTOWN TN
920 AM EDT THU JUL 5 2012

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-061000-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
920 AM EDT (820 AM CDT) THU JUL 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST
VIRGINIA...AND EXTREME SOUTHWEST NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT...

A COMPLEX OF THUNDERSTORMS OVER THE OHIO RIVER VALLEY WILL MOVE
SOUTHWARD INTO THE SOUTHERN APPALACHIAN REGION THIS AFTERNOON AND
EVENING. THIS COMPLEX WILL HAVE THE POTENTIAL TO PRODUCE WIDESPREAD
DAMAGING WINDS...LOCALLY HEAVY RAINFALL...AND FREQUENT CLOUD TO
GROUND LIGHTNING.

A HEAT ADVISORY HAS BEEN POSTED FOR MOST OF SOUTHEAST TENNESSEE FOR
THIS AFTERNOON AND EVENING...WITH HEAT INDEX VALUES REACHING 100 TO
105 DEGREES DURING PEAK HEATING. TAKE IT EASY ON THOSE OUTDOOR
PROJECTS OR ACTIVITIES...AND FIND A SHADY SPOT AND DRINK PLENTY OF
WATER.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

ISOLATED STRONG TO SEVERE STORMS WILL BE POSSIBLE EACH AFTERNOON AND
EVENING THROUGH THE WEEKEND...WITH THUNDERSTORM COVERAGE INCREASING
SIGNIFICANTLY BY SUNDAY NIGHT INTO TUESDAY AS A COLD FRONT SAGS
SOUTHWARD INTO THE REGION. THE MAIN SEVERE THREATS EACH DAY WILL BE
STRONG DAMAGING WINDS...LOCALLY HEAVY RAINFALL...AND CLOUD TO GROUND
LIGHTNING.

HOT TEMPERATURES REMAIN IN THE FORECAST INTO THE WEEKEND...AND HEAT
INDICES MAY APPROACH OR EXCEED 105 DEGREES...ESPECIALLY ACROSS
SOUTHEAST TENNESSEE AGAIN ON FRIDAY. STAY TUNED...AND REMEMBER TO
PRACTICE SAFETY RULES IF YOU ARE OUT IN THE HEAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING...AND
POSSIBLY AGAIN SOMETIME EARLY NEXT WEEK.

DMG

In the hours before

Local storm report, Jul 5, 9:09 AM CDT, 4 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1009 AM EDT THU JUL 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     TSTM WND DMG     HILTONS                 36.65N 82.47W
07/04/2012                   SCOTT              VA   911 CALL CENTER

            FEW TREES DOWN ALONG AP CARTER HIGHWAY NEAR HILTONS.

&&
Special weather statement, Jul 5, 1:02 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
202 PM EDT THU JUL 5 2012

TNZ098-051845-
MARION TN-
102 PM CDT THU JUL 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR MARION COUNTY UNTIL 145 PM CDT...

AT 100 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTH OF SOUTH PITTSBURG...OR 8 MILES
NORTHWEST OF JASPER...MOVING SOUTHEAST AT 5 MPH.

SMALL HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...JASPER...SOUTH
PITTSBURG...ORME AND MARTIN SPRINGS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

MJB
Local storm report, Jul 5, 1:47 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
247 PM EDT THU JUL 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     TSTM WND DMG     5 ENE HONAKER           37.04N 81.89W
07/05/2012                   RUSSELL            VA   911 CALL CENTER

            SEVERAL TREES DOWN.

&&

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 2:38 AM CDTHeat AdvisoryMRXBledsoe, Bradley, Hamilton, McMinn, Marion, Meigs and 3 more17 hr
Jul 5, 1:11 PM CDTSevere Thunderstorm WarningMRXJohnson, Sullivan64 min
Jul 5, 1:16 PM CDTSevere Thunderstorm WarningMRXMarion44 min
Jul 5, 1:40 PM CDTAreal Flood AdvisoryMRXMarion2 hr
Jul 5, 1:56 PM CDTSevere Thunderstorm WarningMRXCarter, Johnson, Sullivan64 min
Jul 5, 2:49 PM CDTSevere Thunderstorm WarningMRXCarter, Greene, Hancock, Hawkins, Sullivan, Unicoi and 1 more56 min
Jul 5, 3:05 PM CDTAreal Flood AdvisoryMRXCarter, Johnson, Sullivan, Washington3 hr
Jul 5, 3:22 PM CDTSevere Thunderstorm WarningMRXGreene, Unicoi, Washington53 min
Jul 5, 3:27 PM CDTSevere Thunderstorm WarningMRXHamblen, Hawkins63 min
Jul 5, 3:37 PM CDTSevere Thunderstorm WarningMRXCampbell, Claiborne, Grainger, Hancock, Union53 min
Jul 5, 4:03 PM CDTSevere Thunderstorm WarningMRXCocke, Greene, Hamblen, Hawkins, Jefferson57 min
Jul 5, 4:13 PM CDTSevere Thunderstorm WarningMRXMorgan, Scott62 min
Jul 5, 4:16 PM CDTSevere Thunderstorm WarningMRXAnderson, Blount, Campbell, Claiborne, Grainger, Knox and 2 more59 min
Jul 5, 4:46 PM CDTAreal Flood AdvisoryMRXCampbell, Claiborne, Cocke, Grainger, Greene, Hamblen and 5 more119 min
Jul 5, 4:51 PM CDTSevere Thunderstorm WarningMRXAnderson, Loudon, Monroe, Morgan, Roane, Scott54 min
Jul 5, 4:52 PM CDTSevere Thunderstorm WarningMRXHamilton23 min
Jul 5, 4:59 PM CDTSevere Thunderstorm WarningMRXBlount, Knox, Monroe, Sevier46 min
Jul 5, 5:29 PM CDTSevere Thunderstorm WarningMRXBlount, Loudon, McMinn, Monroe, Polk61 min
Jul 5, 5:40 PM CDTSevere Thunderstorm WarningMRXMeigs, Rhea, Roane65 min
Jul 5, 6:25 PM CDTSevere Thunderstorm WarningMRXBradley, Polk37 min

Nearby

Heat Advisories in Tennessee, 2012Every heat advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.